Indiscernible topological variations in DAE networks

Patil, D., Tesi, P. & Trenn, S., Mar-2019, In : Automatica. 101, p. 280-289 10 p.

Research output: Contribution to journalArticleAcademicpeer-review

Copy link to clipboard


  • Final aut- Indiscernible topological variations in DAE networks

    Final author's version, 319 KB, PDF document

    Embargo ends: 03/01/2021

    Request copy

  • Indiscernible topological variations in DAE networks

    Final publisher's version, 578 KB, PDF document

    Request copy


A problem of characterizing conditions under which a topological change in a network of differential–algebraic equations (DAEs) can go undetected is considered. It is shown that initial conditions for which topological changes are indiscernible belong to a generalized eigenspace shared by the nominal system and the system resulting from a topological change. A condition in terms of eigenvectors of the nominal system is derived to check for existence of possibly indiscernible topological changes. For homogeneous networks this condition simplifies to the existence of an eigenvector of the Laplacian of network having equal components. Lastly, a rank condition is derived which can be used to check if a topological change preserves regularity of the nominal network.
Original languageEnglish
Pages (from-to)280-289
Number of pages10
Early online date3-Jan-2019
Publication statusPublished - Mar-2019


  • Differential–Algebraic Equations (DAEs), DAE networks, Time-varying topologies, MODE-OBSERVABILITY, SYSTEMS

View graph of relations

ID: 72816556